MAUDE Adverse Event Report: SYNTHES GMBH FEM RECON NAIL GT Ø9 R L 420 TAN; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH FEM RECON NAIL GT Ø9 R L 420 TAN; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.033.972S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1, h4.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent the revision surgery on (b)(6), 2025 due to the broken frn-advanced nail.The broken nail was removed during the procedure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H.11.Additional narrative: h3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the nail was broken in two fragments from the helical blade hole.Evidence from surgical procedure was observed over the surface.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical procedure, patient variables and anatomical considerations.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the fem recon nail gt ø9 r l 420 tan would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device.Product code: 04.033.972s-us.Lot number:18p7444.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 29 oct 2019.Manufacturing site: jabil bettlach.Expiry date: 01 sep 2029.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9 corrected: d1 h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: the photo was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned photo from attachment (b)(4) tracking photo 12sep 2025.The photographs attached were reviewed, however they do not represent the reported complaint as the picture only show a fedex label.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the photographs provided are not representative of the reported complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device.Product code: 04.033.972s-us.Lot number: 18p7444.It was electronically reviewed and no nonconformances/manufacturing irregularities were identified during the manufacturing process.The product was released on: 29 oct 2019.Manufacturing site: jabil bettlach, expiry date: 30 sep 2029.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
FEM RECON NAIL GT Ø9 R L 420 TAN
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach CO 2544
SZ   2544
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key22941075
Report Number8030965-2025-08912
Device Sequence Number9893659
Product Code HSB
UDI-Device Identifier10886982272256
UDI-Public(01)10886982272256(17)290930(10)18P7444
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.033.972S
Device Lot Number18P7444
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer09/11/2025
09/22/2025
09/23/2025
10/06/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date09/15/2025
09/23/2025
09/24/2025
10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown